Alert archive / Florida / Wind Chill Advisories in 2014

Wind Chill Advisory 3, NWS Melbourne, FL

January 8, 20145 counties in Florida

NWS Melbourne, FL issued this wind chill advisory at Jan 8, 2014, 2:50 AM EST for 5 counties in Florida. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2014, 2:50 AM EST (07:50 UTC)
Expired
Jan 8, 2014, 9:00 AM EST
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2014-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2014-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2462 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

038 
WWUS42 KMLB 080750
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
250 AM EST WED JAN 8 2014

FLZ041-044>047-053-141-144-147-081400-
/O.NEW.KMLB.WC.Y.0003.140108T0750Z-140108T1400Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
DAYTONA BEACH...CLERMONT...TITUSVILLE
250 AM EST WED JAN 8 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. 

* WIND CHILL VALUES...MID TO UPPER 20S IN LAKE...SEMINOLE AND
  VOLUSIA COUNTIES TO THE LOWER 30S IN ORANGE...OSCEOLA AND
  MAINLAND  BREVARD COUNTIES. WIND CHILL VALUES ARE FORECAST TO
  INCREASE INTO THE MID AND UPPER 30S BY MID MORNING.

* OTHER IMPACTS...COLD WIND CHILL VALUES WILL POSE A HAZARD TO
  THOSE OUTDOORS WITHOUT APPROPRIATE PROTECTION. DRESS IN LAYERS
  AND WEAR A HAT AND GLOVES IF OUTDOORS FOR ANY PROLONGED PERIOD
  OF TIME. PETS ARE ALSO SUSCEPTIBLE TO COLD WEATHER. MAKE SURE
  THEY HAVE ADEQUATE SHELTER INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS...DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$

67
2 follow-up statements
505 
WWUS42 KMLB 081113
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
613 AM EST WED JAN 8 2014

FLZ047-081215-
/O.CAN.KMLB.WC.Y.0003.000000T0000Z-140108T1400Z/
SOUTHERN BREVARD-
INCLUDING THE CITIES OF...MELBOURNE...PALM BAY
613 AM EST WED JAN 8 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE WIND
CHILL ADVISORY FOR MAINLAND SOUTHERN BREVARD COUNTY AS
TEMPERATURES HAVE BEGUN TO WARM.


$$

FLZ041-044>046-053-141-144-147-081400-
/O.CON.KMLB.WC.Y.0003.000000T0000Z-140108T1400Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...KISSIMMEE...ST CLOUD...DAYTONA BEACH...CLERMONT...
TITUSVILLE
613 AM EST WED JAN 8 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WIND CHILL VALUES...MID TO UPPER 20S IN LAKE...SEMINOLE AND 
  VOLUSIA COUNTIES TO THE LOWER 30S IN ORANGE...OSCEOLA AND 
  MAINLAND BREVARD COUNTIES. WIND CHILL VALUES ARE FORECAST TO 
  INCREASE INTO THE MID AND UPPER 30S BY MID MORNING. 

* OTHER IMPACTS...COLD WIND CHILL VALUES WILL POSE A HAZARD TO 
  THOSE OUTDOORS WITHOUT APPROPRIATE PROTECTION. DRESS IN LAYERS 
  AND WEAR A HAT AND GLOVES IF OUTDOORS FOR ANY PROLONGED PERIOD 
  OF TIME. PETS ARE ALSO SUSCEPTIBLE TO COLD WEATHER. MAKE SURE 
  THEY HAVE ADEQUATE SHELTER INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS...DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$
537 
WWUS42 KMLB 081356
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
856 AM EST WED JAN 8 2014


FLZ147-081500-
/O.CAN.KMLB.WC.Y.0003.000000T0000Z-140108T1400Z/
NORTHERN BREVARD-
INCLUDING THE CITY OF...TITUSVILLE
856 AM EST WED JAN 8 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE WIND
CHILL ADVISORY AS TEMPERATURES HAVE INCREASED.

$$

FLZ041-044>046-053-141-144-081500-
/O.EXP.KMLB.WC.Y.0003.000000T0000Z-140108T1400Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
COASTAL VOLUSIA-SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...KISSIMMEE...ST CLOUD...DAYTONA BEACH...CLERMONT
856 AM EST WED JAN 8 2014

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING...

TEMPERATURES WILL CONTINUE TO GRADUALLY INCREASE THROUGH THE REST
OF THE DAY. THEREFORE THE WIND CHILL ADVISORY WILL BE ALLOWED TO
EXPIRE. 

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 7, 9:00 PM EST, 5 hours 50 minutes earlier.

Area forecast discussion, Jan 7, 9:00 PM EST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
900 PM EST TUE JAN 7 2014

.DISCUSSION...

...LOWS AROUND FREEZING OVER THE FAR NORTH INTERIOR TONIGHT...

...WARMING TEMPERATURES TOMORROW THROUGH THE REST OF THE WEEK...

TONIGHT...CLOUD COVER HAS SO FAR BEEN LESS PREVALENT THAN EARLIER
MODELS INDICATED...WHICH HAS ALLOWED TEMPERATURES TO DROP RAPIDLY
SINCE SUNSET UNDER MORE FAVORABLE RADIATIONAL COOLING CONDITIONS.

TEMPERATURES HAVE DIPPED INTO THE UPPER 30S ACROSS THE ORLANDO METRO
AND POINTS NORTH AND WEST AND INTO THE LOW TO MID 40S ACROSS MOST OF
THE REMAINDER OF THE REGION. AS WITH LAST NIGHT...THE MARTIN COUNTY
COAST REMAINS THE LONE HOLDOUT WITH TEMPERATURES IN THE LOW 50S.

IT STILL LOOKS TO BE AN INTERESTING TEMPERATURE FORECAST FOR THE
OVERNIGHT PERIOD. HAVE ADJUSTED MOST SITES DOWNWARD A FEW DEGREES AS
THIS EVENING'S DROP HAS BROUGHT SEVERAL LOCATIONS BELOW THE
PREVIOUSLY FORECASTED HIGH. MODELS ARE NOW HINTING THAT MOST OF THE
HIGH CLOUDS WILL CONTINUE THEIR CURRENT TRACK OF STAYING TO THE
NORTH...SO RADIATIONAL COOLING WILL STILL BE IN PLAY AS WINDS
CONTINUE TO SUBSIDE TO 5-10 MPH OVERNIGHT. THE WINDS ARE FORECASTED
TO CONTINUE TO VEER MORE NORTHEASTERLY OVERNIGHT...WHICH ALL MODELS
ARE POINTING TO A SLOW INCREASE IN LOW LEVEL MOISTURE AND THEREFORE
HALTING RAPID TEMPERATURE DROPS. HOWEVER IF WINDS STAY MORE
BACKED...MANY MORE LOCATIONS MAY BE ABLE TO DROP INTO THE LOW TO MID
30S. THE CURRENT TRENDS AND SHORT TERM MODELS LEAN TOWARDS
TEMPERATURES BOTTOMING OUT AROUND MIDNIGHT...THEN HOLDING STEADY OR
GAINING A DEGREE OR TWO (ESPECIALLY ALONG THE BREVARD AND TREASURE
COASTS).

WILL KEEP THE CURRENT FREEZE WARNING IN PLACE AS IS ACROSS LAKE AND
INTERIOR VOLUSIA COUNTIES WHERE TEMPERATURES WILL DROP TO JUST
AROUND THE FREEZING MARK. THE REMAINDER OF THE METRO AREA...I-4
CORRIDOR...AND THE INTERIOR WILL DIP INTO THE MID 30S...WITH A FEW
LOCATIONS POSSIBLY REACHING FREEZING IN OUTLYING AREAS. THE BREVARD
COAST POINT SOUTHWARDS WILL DROP INTO THE LOW-MID 40S WITH COLDER
TEMPERATURES ACROSS INTERIOR PORTIONS OF THESE COUNTIES.

MAY SEE A FEW LIGHT SHOWERS MOVE ONTO THE TREASURE COAST AFTER
MIDNIGHT IN THIS ONSHORE FLOW.

WEDNESDAY...HIGH PRESSURE RIDGE EXTENDING OVER THE SOUTHEAST WILL
LIFT NORTHWARD WITH MODELS INDICATING A WEAK TROUGH OFFSHORE.
ELEVATED LOW LEVEL ONSHORE FLOW WILL CONTINUE TO MODIFY THE DRY AND
COOL AIRMASS WITH MOISTURE INCREASING ACROSS THE SOUTH AND TEMPS
SIGNIFICANTLY WARMER. HIGHS WILL RANGE FROM THE LOW-MID 60S OVER
ORLANDO AREA NORTHWARD TO UPPER 60S TO LOW 70S FARTHER SOUTH. LOOKS
TO REMAIN MOSTLY CLOUDY THROUGH THE DAY WITH ISOLATED TO SCATTERED
SHOWERS MOVING ONTO THE COAST WITH BEST CHANCES ACROSS ST. LUCIE AND
MARTIN COUNTY.

&&

.AVIATION...JUST ENOUGH OFFSHORE FLOW HAS CONTINUE THAT THE DENSE
STRATOCU DECK OVER THE ATLANTIC HAS REMAINED IN OFFSHORE...BRINGING
TEMPO MVFR CIGS TO KVRB AND POINTS SOUTHWARDS THIS EVENING. WITH
WINDS GRADUALLY VEERING MORE NORTHEAST OVERNIGHT AND WED...THIS DECK
WILL PUSH ONSHORE WITH PREVAILING MVFR CIGS EXPECTED FROM KTIX
SOUTHWARDS AND POSSIBLY AT VOLUSIA SITES AS WELL AFTER 10Z.
PREVAILING VFR CONDITIONS OVER THE INTERIOR. ONSHORE FLOW WILL
CONTINUE TO MODIFY THE AIRMASS WEDNESDAY WITH A FEW LIGHT TO
MODERATE SHOWERS DEVELOPING OVER THE WATERS AND MOVING ONTO THE
COAST.

&&

.MARINE...NORTH-NORTHEASTERLY WINDS 15 TO 20 KNOTS NEARSHORE AND
AROUND 20 KNOTS OFFSHORE WILL CONTINUE THEIR SLOW DECLINE INTO WED
AS THE GRADIENT RELAXES. WINDS BECOME NORTHEAST 15-20KTS OVER THE
WATERS BY DAYBREAK WED...AND EAST AROUND 15KTS BY THE AFTERNOON WITH
15-20KTS OVER THE OFFSHORE WATERS SOUTH OF SEBASTIAN INLET. SEAS UP
TO 7-8FT IN THE GULF STREAM THIS EVENING SUBSIDING TO 5-6FT ON WED
AS THE WINDS CONTINUE TO VEER. SEAS 4-6FT ACROSS THE REMAINDER OF
THE WATERS. A SMALL CRAFT ADVISORY WILL CONTINUE OVER THE GULF
STREAM THROUGH 4AM THIS MORNING WITH EXERCISE CAUTION OVER THE
NEARSHORE WATERS.

&&

.CLIMATE...

RECORD COOL HIGHS WERE SET AT ALL FOUR CLIMATE SITES TODAY

         TODAY'S HIGH    PREVIOUS RECORD
DAYTONA......42F             51F (1942)
ORLANDO......49F             53F (1924)
MELBOURNE....49F             56F (2006)
VERO BEACH...54F             57F (1980)

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING FROM 10 PM THIS EVENING TO 8 AM EST WEDNESDAY
     FOR INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR COASTAL
     WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
     TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

MOSES/PENDERGRAST
Hazardous weather outlook, Jan 7, 4:35 PM EST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
435 PM EST TUE JAN 7 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-081000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
435 PM EST TUE JAN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.EXCESSIVE COLD IMPACT...
...FREEZE WARNING FOR LAKE AND INTERIOR VOLUSIA COUNTIES...

ABNORMALLY COLD TEMPERATURES DURING THE EVENING WILL FURTHER FALL
DURING THE OVERNIGHT TO PRODUCE A ROUND OF FREEZING TO NEAR
FREEZING TEMPERATURES OVER LAKE AND INTERIOR VOLUSIA COUNTIES.

SOME MID TO HIGH LEVEL CLOUDINESS IS FORECAST OVERNIGHT AND LOW
LEVEL WINDS WILL VEER AROUND TO THE EAST. THIS WILL LIMIT THE
EXTENT OF FALLING TEMPERATURES...ESPECIALLY ALONG COASTAL COUNTIES
AND LOCATIONS FROM AROUND METRO ORLANDO SOUTHWARD WHERE NO
FREEZING TEMPERATURES ARE EXPECTED.

.WIND AND SEA IMPACT...
NORTHERLY WINDS GUSTING AROUND 20 KNOTS WILL GRADUALLY DECREASE
THROUGH EVENING. SEAS WILL BE SLOW TO SUBSIDE THOUGH...AND
HAZARDOUS BOATING CONDITIONS WILL CONTINUE TONIGHT ESPECIALLY
OFFSHORE A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARINE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
BREEZY EASTERLY FLOW THROUGH MID WEEK WILL KEEP CONDITIONS FOR
SMALL CRAFT POOR TO HAZARDOUS. A MODERATE RIP CURRENT HAZARD IS
LIKELY THROUGH MIDWEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

PENDERGRAST

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 3:49 PM ESTSmall Craft AdvisoryMLB36 hr

Nearby

Wind Chill Advisories in Florida, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.